MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/065
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during patient use it was noticed the cuff would not inflate.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other text: b3: month and year of event have been provided, day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: g2 email is: regulatory.Responses@icumed.Com.Device evaluation: one device was returned for investigation.Visual inspection noted the cuff was found to have scratches on the surface.The sample looks quite used.The scratches on the cuff cause the cuff to fail to inflate.Based on the analysis performed on the sample, the reported cuff inflation / deflation problem was confirmed.The sample has the cuff scratched, in this section was found the leak.This type of scratch can be caused when the cuff inflated is in contact with some sharp edge.The unit is observed used.It seems that it got stuck during the intubation process and when pulling the device caused this leak.However, root cause cannot be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly process.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
PORTEX TRACHEAL TUBE MAXILLO FACIAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key18007193
Report Number3012307300-2023-09896
Device Sequence Number7582405
Product Code BTR
UDI-Device Identifier15019315020346
UDI-Public(01)15019315020346(11)220309(17)270215(10)4241720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/065
Device Lot Number4241720
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/04/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/27/2023
Not provided
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date12/22/2023
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown